Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On subcategories of TOP


Authors: S. P. Franklin, D. J. Lutzer and B. V. S. Thomas
Journal: Trans. Amer. Math. Soc. 225 (1977), 267-278
MSC: Primary 54D15; Secondary 54B30
MathSciNet review: 0425894
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A categorical characterization of a subcategory S of TOP (or $ {T_2}$) is one which enables the identification of S in TOP (or $ {T_2}$) without requiring the reconstruction of the topological structure of its objects. In this paper we so characterize various familiar subcategories of TOP (Hausdorff spaces, normal spaces, compact Hausdorff spaces, paracompact Hausdorff spaces, metrizable spaces, first countable spaces) in terms of the global behavior of the (objects and) morphisms of the subcategory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54D15, 54B30

Retrieve articles in all journals with MSC: 54D15, 54B30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1977-0425894-7
PII: S 0002-9947(1977)0425894-7
Keywords: Categorical topology, categorical characterizations
Article copyright: © Copyright 1977 American Mathematical Society